BOSTON SCIENTIFIC CORPORATION ADVANTAGE? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068502000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Discomfort (2330); Deformity/ Disfigurement (2360); Prolapse (2475); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Cramp(s) /Muscle Spasm(s) (4521); Insufficient Information (4580)
| Date of Event |
08/27/2008
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2008, was chosen as a best estimate based on the date of the mesh was implanted.Blocks d4, h4: the complainant was unable to provide the suspect device and upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: this event was reported by the patient's legal representation.The implanting facility is: medical center (b)(6).Block h6: the following imdrf patient codes capture the reportable event of: e2330 - used to capture the reported event of physical pain and suffering.E0206- used to capture the reported event of mental pain.E2308 - used to capture the reported event of substantial physical deformity.The following imdrf impact codes capture the reportable event of: f1202: disability - used to capture the reported event of the patient sustained permanent injury.F19: surgical intervention - used to capture the reported event of patient will likely to continue to undergo corrective surgery.
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to mfr report 3005099803-2023-02861 for the associated device.It was reported to boston scientific corporation that an advantage system and polyform graft device were implanted into the patient during a procedure performed on (b)(6) 2008, for the treatment of stress urinary incontinence and second-degree pelvic organ prolapse.According to the report, there were no intraoperative complications during the surgery.The patient has suffered significant mental and physical pain and suffering as a result of the advantage sling and polyform graft, sustained permanent injury and a permanent and substantial physical deformity, will most likely continue to undergo corrective surgeries, and has suffered financial or economic loss, including but not limited to obligations for medical services and expenses.
Additional Manufacturer Narrative
Blocks a2, a4, b2, b3, b5, section d.Suspect medical device, e1 below, g1: manufacturing site, g4: premarket / 510(k), and h6: patient codes and impact codes have been updated based on the additional information received on november 27, 2023.Block b3 date of event: the exact event onset date is unknown.The provided event date of august 27, 2008, was chosen as a best estimate based on the date the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeons are: dr.(b)(6).Dr.(b)(6).(b)(6) hospital phone: (b)(6).Revision and removal surgeon: dr.(b)(6) (b)(6) hospital phone: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006: erosion and extrusion e2330: pain e1405: dyspareunia e1906: infection e1715: scarring e2401: neuromuscular problems e1311: urinary problems e2308: physical deformity e0206: unspecified mental, emotional or behavioural problem the following imdrf impact codes capture the reportable event of: f1202: disability f19: surgical intervention f1903: posterior vaginal mesh removal.
Event or Problem Description
Note: this manufacturer report pertains to one of the two devices used during the same procedure.Please refer to manufacturer report 3005099803-2023-02861 for the associated device.It was reported to boston scientific corporation that an advantage system and polyform graft devices were implanted into the patient during a procedure performed on (b)(6) 2008, for the treatment of stress urinary incontinence and second-degree pelvic organ prolapse.According to the report, there were no intraoperative complications during the surgery.The patient has suffered significant mental and physical pain and suffering as a result of the advantage sling and polyform graft, sustained permanent injury and a permanent and substantial physical deformity, will most likely continue to undergo corrective surgeries, and has suffered financial or economic loss, including but not limited to obligations for medical services and expenses.Additional information received on november 27, 2023 the following physical ailments were reported by the patient: pain, pelvic pain, scarring, bleeding, dyspareunia, infections, urinary problems, erosion, extrusion, recurrence, neuromuscular problems, and mesh removal surgery.Additionally, it was noted that the patient's present complaints were exposed mesh, vaginal pain, pelvic pain, dyspareunia, and urinary problems (unable to determine when to urinate).On (b)(6) 2019, perineorrhaphy, posterior vaginal wall revision, and vaginal mesh removal were performed on the patient due to vaginal mesh prolapse.Findings also showed exposure of vaginal mesh.On (b)(6) 2020, the patient underwent posterior vaginal mesh removal, posterior vaginal wall plication, and labiaplasty as she was diagnosed with erosion of posterior vaginal mesh and redundant labia minora.
Additional Manufacturer Narrative
Block h2: additional information.Blocks b5 (describe event or problem), d4 (catalog number and unique identifier (udi) #), d7a (sud reprocessed and reused?), h6 (patient and impact codes) have been updated based on the additional information received on october 15, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2008, was chosen as a best estimate based on the date the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeons are: dr.(b)(6).Dr.(b)(6).(b)(6) hospital.(b)(6).Phone: (b)(6).Revision and removal surgeon: dr.(b)(6).(b)(6) hospital.(b)(6).Phone: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006: erosion and extrusion.E2330: pain.E1405: dyspareunia.E1906: infection.E1715: scarring.E2401: neuromuscular problems.E1311: urinary problems.E2308: physical deformity.E0206: unspecified mental, emotional or behavioural problem.E1605: vaginismus.E2311: palpable mesh causing pain during intercourse and rough mesh and tenderness.E2101: adhesions.The following imdrf impact codes capture the reportable event of: f1202: disability.F19: surgical intervention.F1905: posterior vaginal mesh removal.F2303: medications given to patients including vaginal estrogen, baclofen, and marcaine.
Event or Problem Description
Note: this manufacturer report pertains to one of the two devices used during the same procedure.Please refer to manufacturer report 3005099803-2023-02861 for the associated device.It was reported to boston scientific corporation that an advantage system and polyform graft devices were implanted into the patient during a procedure performed on (b)(6) 2008, for the treatment of stress urinary incontinence and second-degree pelvic organ prolapse.According to the report, there were no intraoperative complications during the surgery.The patient has experienced chronic vulvovaginal pain since the placement of a bladder sling and anterior mesh repair around 2006 to 2008.Multiple surgeries were performed to remove the mesh and treat associated erosions, including vaginal graft revisions in 2019 and 2020.Despite these interventions, some mesh remains, and the patient continues to report baseline pain at the vaginal opening and anterior wall, with intercourse causing tearing sensations and injury to her partner.Treatments such a vaginal estrogen, baclofen, and lidocaine were ineffective, though marcaine provided some relief.In 2020, she was diagnosed with secondary vaginismus and vulvodynia likely related to mesh placement or surgical complications.A plan was made for an exam under anesthesia with bilateral pudendal and obturator nerve blocks and trigger point injections with botox.The following physical ailments were reported by the patient: pain, pelvic pain, scarring, bleeding, dyspareunia, infections, urinary problems, erosion, extrusion, recurrence, neuromuscular problems, and mesh removal surgery.Additionally, it was noted that the patient's present complaints were exposed mesh, vaginal pain, pelvic pain, dyspareunia, and urinary problems (unable to determine when to urinate).A cystoscopy was performed on (b)(6) 2019, revealed no mesh erosion in the bladder or urethra, and anterior meshes were not exposed.Surgical excision of the exposed posterior vaginal mesh was planned.On (b)(6) 2019, perineorrhaphy, posterior vaginal wall revision, and vaginal mesh removal were performed on the patient due to vaginal mesh prolapse.Findings also showed exposure of vaginal mesh.By (b)(6) 2020, ten months post-mesh excision and posterior repair, the patient reported dyspareunia and palpable mesh causing pain during intercourse.Examination confirmed rough mesh and tenderness, leading to a recommendation for repeat mesh excision.On (b)(6) 2020, the patient underwent posterior vaginal mesh removal, posterior vaginal wall plication, and labiaplasty as she was diagnosed with erosion of posterior vaginal mesh and labia minora.By 2023, the patient continued to suffer from severe vaginal pain and levator hypertonicity, with no evidence of mesh erosion on exam.She underwent two trigger point injections (tpi), which provided temporary relief.Treatment included topical lidocaine, compounded vaginal medications, and plans to initiate vaginal dilators and pelvic floor physical therapy.She was also counseled on the safe use of vaginal estrogen and advised to consider urodynamic studies after completing physical therapy, as her history with mesh and mid-urethral sling (mus) may be contributing to voiding dysfunction.On (b)(6) 2024, a vaginoplasty with advancement flap and cystourethroscopy was performed.Intraoperative findings showed no visible mesh; the suspected area was likely scar tissue or adhesion from prior surgery.The bladder and urethra appeared grossly normal.The procedure was completed without complications, and the patient was discharged in stable condition.Additionally, the patient has suffered significant mental and physical pain and suffering as a result of the advantage sling and polyform graft, sustained permanent injury and a permanent and substantial physical deformity, will most likely continue to undergo corrective surgeries, and has suffered financial or economic loss, including but not limited to obligations for medical services and expenses.